MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MZ9273
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Fda notified: the initial reporter notified the fda via mdr report #: 13450848.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 2 bd maxzero multi-fuse extension set with needleless connector(s) experienced leakage.The following information was provided by the initial reporter: filter found to be leaking.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 09-mar-2022.Investigation: the set leaked from the filter air vent, and the complaint is verified.Further investigation was done by shipping the sample to the supplier of the filter.The supplier performed a visual inspection where no evidence of damage to the vent membrane was found; additionally, the membrane was intact and a complete welding seal around the parts was observed.During the functional inspection, the supplier verified the leak; however, the filter's functionality was restored by flushing with distilled water for several hours and leaving to dry.Since the filter was able to be 'washed' and did not leak after its restoration, the root cause is attributed to the drugs/solutions being used in the filter.The investigation results suggest that the filter¿s membrane was clogged and the hydrophobicity of the membrane was compromised at the time of the leak.The filter clogged because it was doing its job and collecting particulates.A device history record review could not be performed on model mz9273 because the lot number is unknown.
 
Event or Problem Description

Brand Name
BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13773510
Report Number9616066-2022-00237
Device Sequence Number17401580
Product Code FPA
UDI-Device Identifier50885403240858
UDI-Public50885403240858
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMZ9273
Device Catalogue NumberMZ9273
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown